Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 8, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jun 10, 2024, 2:12 PM PDT for Bonner County, Boundary County, Kootenai County, Idaho; 10 counties in Washington. It took effect at Jun 11, 2024, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2024, 2:12 PM PDT (21:12 UTC)
- In effect from
- Jun 11, 2024, 12:00 PM PDT
- Expired
- Jun 11, 2024, 7:55 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821 WWUS76 KOTX 102112 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 212 PM PDT Mon Jun 10 2024 WAZ034-041-044-111545- /O.NEW.KOTX.WI.Y.0008.240611T1900Z-240612T0300Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Mansfield, Moses Lake, Cashmere, Pangborn Airport, Entiat, Badger Mountain Road, Quincy, Othello, Ephrata, Chelan, Waterville, Wenatchee, Number 2 Canyon, and Number 1 Canyon 212 PM PDT Mon Jun 10 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mansfield, Moses Lake, Cashmere, Pangborn Airport, Entiat, Badger Mountain Road, Quincy, Othello, Ephrata, Chelan, Waterville, Wenatchee, Number 2 Canyon, and Number 1 Canyon. * WHEN...From noon to 8 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...New fire ignitions could spread rapidly in areas of dry grasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SB
3 follow-up statements
829 WWUS76 KOTX 111012 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 312 AM PDT Tue Jun 11 2024 IDZ001-WAZ037-038-120000- /O.EXB.KOTX.WI.Y.0008.240611T2100Z-240612T0300Z/ Northern Panhandle-Northeast Mountains-Okanogan Highlands- Including the cities of Inchelium, Schweitzer Mountain Road, Highway 20 Wauconda Summit, Wauconda, Kettle Falls, Bonners Ferry, Athol, Republic, Sherman Pass, Orin-Rice Road, Chesaw Road, Deer Park, Eastport, Priest River, Boulder Creek Road, Sandpoint, Colville, Metaline, Chewelah, Fruitland, Newport, Springdale-Hunters Road, Metaline Falls, Ione, Flowery Trail Road, Clark Fork, Tiger, and Northport 312 AM PDT Tue Jun 11 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Inchelium, Kettle Falls, Bonners Ferry, Athol, Republic, Deer Park, Eastport, Priest River, Sandpoint, Colville, Metaline, Chewelah, Newport, Ione, Clark Fork, Tiger, and Northport. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Area lakes will be rough and potentially danger for boaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay clear of downed powerlines. && $$ IDZ002-WAZ035-036-120000- /O.EXB.KOTX.WI.Y.0008.240611T2100Z-240612T0300Z/ Coeur d'Alene Area-Upper Columbia Basin-Spokane Area- Including the cities of Post Falls, Ritzville, Fairfield, Coeur d'Alene, Worley, Davenport, Grand Coulee, Harrington, Hayden, Airway Heights, Creston, Cheney, Downtown Spokane, Rockford, Spokane Valley, Odessa, Coulee City, and Wilbur 312 AM PDT Tue Jun 11 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Post Falls, Ritzville, Fairfield, Coeur d'Alene, Worley, Davenport, Grand Coulee, Harrington, Hayden, Airway Heights, Creston, Cheney, Downtown Spokane, Rockford, Spokane Valley, Odessa, Coulee City, and Wilbur. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Localized visibility reductions will be possible near farm fields that have been recently worked. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-041-044-120000- /O.CON.KOTX.WI.Y.0008.240611T1900Z-240612T0300Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Chelan, Quincy, Number 1 Canyon, Number 2 Canyon, Badger Mountain Road, Ephrata, Wenatchee, Entiat, Moses Lake, Mansfield, Cashmere, Waterville, Othello, and Pangborn Airport 312 AM PDT Tue Jun 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chelan, Quincy, Number 1 Canyon, Number 2 Canyon, Badger Mountain Road, Ephrata, Wenatchee, Entiat, Moses Lake, Mansfield, Cashmere, Waterville, Othello, and Pangborn Airport. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...New fire ignitions could spread rapidly in areas of dry grasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GKOCH
078 WWUS76 KOTX 112107 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 207 PM PDT Tue Jun 11 2024 IDZ001-WAZ037-038-120300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/ Northern Panhandle-Northeast Mountains-Okanogan Highlands- Including the cities of Chewelah, Fruitland, Clark Fork, Newport, Flowery Trail Road, Kettle Falls, Priest River, Athol, Highway 20 Wauconda Summit, Ione, Tiger, Eastport, Deer Park, Boulder Creek Road, Republic, Wauconda, Schweitzer Mountain Road, Orin-Rice Road, Chesaw Road, Colville, Northport, Bonners Ferry, Sandpoint, Metaline Falls, Inchelium, Sherman Pass, Springdale-Hunters Road, and Metaline 207 PM PDT Tue Jun 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Chewelah, Fruitland, Clark Fork, Newport, Flowery Trail Road, Kettle Falls, Priest River, Athol, Highway 20 Wauconda Summit, Ione, Tiger, Eastport, Deer Park, Boulder Creek Road, Republic, Wauconda, Schweitzer Mountain Road, Orin-Rice Road, Chesaw Road, Colville, Northport, Bonners Ferry, Sandpoint, Metaline Falls, Inchelium, Sherman Pass, Springdale-Hunters Road, and Metaline. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Area lakes will be rough and potentially danger for boaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay clear of downed powerlines. && $$ IDZ002-WAZ035-036-120300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/ Coeur d'Alene Area-Upper Columbia Basin-Spokane Area- Including the cities of Hayden, Rockford, Wilbur, Coulee City, Davenport, Grand Coulee, Spokane Valley, Coeur d'Alene, Cheney, Worley, Odessa, Ritzville, Fairfield, Post Falls, Harrington, Airway Heights, Downtown Spokane, and Creston 207 PM PDT Tue Jun 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Hayden, Rockford, Wilbur, Coulee City, Davenport, Grand Coulee, Spokane Valley, Coeur d'Alene, Cheney, Worley, Odessa, Ritzville, Fairfield, Post Falls, Harrington, Airway Heights, Downtown Spokane, and Creston. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Localized visibility reductions will be possible near farm fields that have been recently worked. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-041-044-120300- /O.CON.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- Including the cities of Moses Lake, Number 2 Canyon, Mansfield, Number 1 Canyon, Ephrata, Wenatchee, Badger Mountain Road, Pangborn Airport, Othello, Chelan, Quincy, Entiat, Cashmere, and Waterville 207 PM PDT Tue Jun 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Moses Lake, Number 2 Canyon, Mansfield, Number 1 Canyon, Ephrata, Wenatchee, Badger Mountain Road, Pangborn Airport, Othello, Chelan, Quincy, Entiat, Cashmere, and Waterville. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...New fire ignitions could spread rapidly in areas of dry grasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
198 WWUS76 KOTX 120255 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 755 PM PDT Tue Jun 11 2024 IDZ001-002-WAZ034>038-041-044-120400- /O.CAN.KOTX.WI.Y.0008.000000T0000Z-240612T0300Z/ Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee Area-Waterville Plateau- Including the cities of Springdale-Hunters Road, Wenatchee, Athol, Fruitland, Priest River, Eastport, Orin-Rice Road, Harrington, Sandpoint, Waterville, Republic, Creston, Fairfield, Post Falls, Spokane Valley, Mansfield, Number 1 Canyon, Schweitzer Mountain Road, Wauconda, Coeur d'Alene, Pangborn Airport, Newport, Chewelah, Hayden, Tiger, Davenport, Rockford, Inchelium, Coulee City, Moses Lake, Kettle Falls, Flowery Trail Road, Metaline Falls, Colville, Boulder Creek Road, Ritzville, Grand Coulee, Cashmere, Highway 20 Wauconda Summit, Chesaw Road, Ione, Bonners Ferry, Othello, Sherman Pass, Clark Fork, Entiat, Worley, Ephrata, Badger Mountain Road, Wilbur, Northport, Chelan, Cheney, Deer Park, Downtown Spokane, Odessa, Metaline, Number 2 Canyon, Quincy, and Airway Heights 755 PM PDT Tue Jun 11 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to decrease after sunset, with winds of 5 to 10 mph overnight. $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 11:18 AM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 10, 11:18 AM PDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1118 AM PDT Mon Jun 10 2024 .SYNOPSIS... Monday will see generally dry conditions along with continued warm daytime temperatures. Limited shower chances will develop Tuesday, along with gusty westerly winds. After temperatures drop to near normal Wednesday, warming briefly returns for Thursday. A pattern shift late in the week will lead to cooler temperatures, another round of gusty winds, and shower chances for Friday into the weekend. && .DISCUSSION... Through Tuesday night: A weak ridge will lead to warm and generally dry conditions today across the Inland Northwest. A weak disturbance will arrive for Tuesday, and while any precip chances will be somewhat limited (mainly confined to our northern mountains), the main concern will be with the accompanying gusty westerly winds. Wind gusts of 30 to 45 mph are anticipated across much of the area, most favored across the Cascade gaps, Waterville Plateau, Columbia Basin, Palouse, and around Spokane. Certainly something to monitor relating to fire weather risks. /KD Wednesday: Tuesday's cold front will be well east of our region by Wed morning...in the Dakotas. Surface pressure gradients won't be as strong as Tuesday, but will still support west winds of 10 to 20 mph with gusts up to 30 mph in the afternoon. The air mass behind the front will be very dry. Afternoon relative humidity will likely range from 10 to 15 percent in central Washington to 20 to 25 percent in the lowlands of north Idaho and eastern Washington. The combination of warm, dry, and breezy conditions will raise wildfire concerns for areas with dry fine fuels. Thursday: The Inland Northwest will get a break from the wind on Thu as a shortwave ridge migrates across the region. Winds of 5 to 15 mph will be common through the day. Our dry air mass will support a large diurnal swing in temperatures. Morning lows will be cooler than average with the majority of north Idaho and eastern Washington experiencing readings in the 40s. Abundant sunshine and warming under the upper ridge will push afternoon highs into the upper 70s in north Idaho to the low to mid 80s in central and eastern Washington. Friday: There is descent agreement that another cold front will arrive Friday, but there are differences between the ensembles with the timing. In general, the ECMWF ensembles move the front through the Pacific Northwest faster with a flatter jet along the Canadian border. Over half of the ECMWF ensembles produce sustained west winds of 20 mph or more for central and eastern Washington. Generally speaking the GFS and Canadian ensembles are slower and dig the upper trough along the coast Friday. With the upper jet closer to the Washington/Oregon border, only 15 percent of the North American ensembles forecast sustained west winds of 20 mph or more. So, if the ECMWF ensemble suite verifies, Friday has the potential to be as windy as Tuesday (gusts 35 to 45 mph) producing similar impacts...elevated grass fire potential and isolated power outages. If the GFS/Canadian ensemble suite pans out, gusts of 25 to 35 mph will be pretty typical for an early June frontal passage. Saturday, Sunday, and Monday: The depth of our incoming trough will continue to have ramifications on the weekend forecast. Confidence is relatively high that temperatures will be at or below average this weekend with a good push of onshore flow. The National Blend of Models averages the differences between ensemble members, so it generates two or three days of 20 to 40 percent chances of showers mainly over the mountainous terrain. This middle of the road forecast will likely change once the models latch onto a consolidated timing and track. So we may see a period over the weekend or Monday with significantly higher precipitation chances over a broader area. Fingers crossed...it would be good to get another shot of significant precipitation in mid June before turning the corner toward summer. /GKoch && .AVIATION... 18Z TAFS: Shortwave ridging passing through the region will deliver VFR skies through the taf period. Fair cumulus clouds will build up along the higher terrain producing sct-bkn cigs btwn 5-7k ft in N Idaho and far NE WA. There is a 10% chance an isolated cell around Bonners Ferrry and Sandpoint matures into a shower. Winds will increase in the afternoon with occassional gusts up to 20 mph. A dry cold front presses through the region on Tuesday with winds increasing around 18z then becoming strong from 21-02z. Sustained winds 20-30 mph with gusts around 40 mph expected for most sites across the Basin and within the aligned Cascade valleys. This includes Wenatchee, Chelan, Ritzville, Pullman, and Spokane. The sheltered northern valleys will experience sustained winds closer to 10kts or less with infrequent gusts 20-30 mph. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: There is low confidence for maturing showers along the Idaho- Montana border. Otherwise, confidence is high for VFR skies today and tomorrow. There is high confidence for windy conditions Tuesday afternoon and early evening. Confidence is high for wind gusts to 30 mph and moderate to low for wind gusts in excess of 40 mph. Highest probabilities for gusts in excess of 40 mph is around Wenatchee, Moses Lake, Douglas, and Ephrata. We will need to monitor localized blowing dust given these wind speeds but time of year is not favorable for widespread impacts. /sb ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .PRELIMINARY POINT TEMPS/POPS... Spokane 79 55 83 47 73 46 / 0 0 0 0 0 0 Coeur d'Alene 76 53 79 46 72 45 / 0 0 0 0 0 0 Pullman 74 51 78 45 70 44 / 0 0 0 0 0 0 Lewiston 86 58 89 54 81 51 / 0 0 0 0 0 0 Colville 80 48 80 40 74 41 / 0 0 10 0 0 0 Sandpoint 76 51 78 45 70 42 / 10 0 10 0 0 0 Kellogg 73 55 76 49 68 48 / 0 0 0 0 0 0 Moses Lake 87 55 88 47 80 46 / 0 0 0 0 0 0 Wenatchee 85 60 81 51 76 50 / 0 0 0 0 0 0 Omak 86 55 84 46 80 48 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:44 PM PDT | Special Weather Statement | OTX | Douglas | 31 min |
| Jun 9, 6:46 PM PDT | Special Weather Statement | OTX | Douglas | 29 min |
| Jun 9, 7:18 PM PDT | Special Weather Statement | OTX | Douglas | 27 min |
| Jun 9, 7:45 PM PDT | Special Weather Statement | OTX | Lincoln | 30 min |
| Jun 9, 7:51 PM PDT | Special Weather Statement | OTX | Douglas | 24 min |
| Jun 9, 8:14 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 31 min |
| Jun 9, 8:42 PM PDT | Special Weather Statement | OTX | Lincoln | 33 min |
Nearby
Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.